MAUDE Adverse Event Report: BIOMET MICROFIXATION MODIFIED BECK ELEVATOR; PERIOSTEAL ELEVATOR, REUSABLE

BIOMET MICROFIXATION MODIFIED BECK ELEVATOR; PERIOSTEAL ELEVATOR, REUSABLE
Catalog Number SP-2359
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/05/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that the tip of the elevator was fractured during a procedure with no patient injury or procedural delay.Attempts have been made and additional information on the reported event is unavailable at this time.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4, b5, d9, g3, g6, h2, h3, h4, h6, h11.A visual inspection was conducted on the returned elevator.The elevator shows signs of multiple uses including heavy marking and scratching on the product surface.Further inspection shows that the elevator tip has fractured.The fractured portion of the tip was not returned.The returned device was reviewed with scanning electron microscopy.Sem images identified ductile dimples on the fracture surface, suggesting the overload failure mode.Analysis found the device material to be consistent with 304 stainless steel alloy.The complaint is confirmed.Review of the dhr identified no deviations or anomalies.A supplier dhr review was not performed as product has approximate field age of 1 year, with an unknown number of uses.Visual inspection shows signs of multiple uses included marking/ scratching on the product surface.A definitive root cause cannot be determined.The reported event is confirmed, based on product return.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information is available at the time of this report.

Brand Name
MODIFIED BECK ELEVATOR
Common Device Name
PERIOSTEAL ELEVATOR, REUSABLE
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
Manufacturer (Section G)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key21560237
Report Number0001032347-2025-00115
Device Sequence Number4430929
Product Code EMJ
UDI-Device Identifier00841036285302
UDI-Public(01)00841036285302(10)00385640
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberSP-2359
Device Lot Number00385640
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/13/2025
Supplement Date Received by Manufacturer08/12/2025
Initial Report FDA Received Date03/10/2025
Supplement Report FDA Received Date08/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/11/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown